Alert archive / Louisiana / Flash Flood Warnings in 2023
Flash Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 2, 2023, 7:50 PM CST for 4 parishes in Louisiana; Panola County, Shelby County, Texas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2023, 7:50 PM CST (01:50 UTC)
- Expired
- Jan 3, 2023, 1:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Webster Parish, LA, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 7:54 PM CST | FLASH FLOOD | 4 Nnw Center, TX | WATER OVER ROAD NEAR HWY 96. |
| Jan 2, 11:13 PM CST | FLASH FLOOD | 6 Ese Stonewall, LA | FLOODING ON RED BLUFF ROAD EAST OF I-49. WATER IS ABOUT HALFWAY UP ON THE VEHICLE TIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
267
WGUS54 KSHV 030150
FFWSHV
LAC015-017-031-119-TXC365-419-030500-
/O.NEW.KSHV.FF.W.0007.230103T0150Z-230103T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
750 PM CST Mon Jan 2 2023
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Central Bossier Parish in northwestern Louisiana...
South Central Caddo Parish in northwestern Louisiana...
Western De Soto Parish in northwestern Louisiana...
Northwestern Webster Parish in northwestern Louisiana...
Central Shelby County in eastern Texas...
Northeastern Panola County in northeastern Texas...
* Until 1100 PM CST.
* At 750 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Shreveport, Bossier City, Center, Haughton, Stonewall, Logansport,
Cullen, Cotton Valley, Sarepta, Joaquin, Shongaloo, Fosters,
Eastwood, Shelbyville, Neuville, Keachi, Grand Cane, Longstreet,
Stanley and Frierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3211 9401 3242 9377 3271 9357 3299 9343
3298 9337 3299 9324 3283 9327 3257 9345
3255 9346 3235 9360 3214 9372 3181 9399
3164 9416 3170 9430 3180 9425
FLASH FLOOD...RADAR INDICATED
$$
051 follow-up statement
929
WGUS54 KSHV 030450
FFWSHV
LAC015-017-031-119-TXC365-419-030700-
/O.EXT.KSHV.FF.W.0007.000000T0000Z-230103T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1050 PM CST Mon Jan 2 2023
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Central Bossier Parish in northwestern Louisiana...
South Central Caddo Parish in northwestern Louisiana...
Western De Soto Parish in northwestern Louisiana...
Northwestern Webster Parish in northwestern Louisiana...
Central Shelby County in eastern Texas...
Northeastern Panola County in northeastern Texas...
* Until 100 AM CST.
* At 1050 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Shreveport, Bossier City, Center, Haughton, Stonewall, Logansport,
Cullen, Cotton Valley, Sarepta, Joaquin, Shongaloo, Fosters,
Eastwood, Shelbyville, Neuville, Keachi, Grand Cane, Longstreet,
Stanley and Frierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3211 9401 3242 9377 3271 9357 3299 9343
3298 9337 3299 9324 3283 9327 3257 9345
3255 9346 3235 9360 3214 9372 3181 9399
3164 9416 3170 9430 3180 9425
FLASH FLOOD...RADAR INDICATED
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 2:49 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jan 2, 2:49 PM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CST Mon Jan 2 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 214 PM CST Mon Jan 2 2023
Will be brief as Tornado Watch #1 is currently in effect or the
northwest 2/3rds of our region through 9 pm this evening.
Sufficient low level/deep layer directional and speed shear is
in place for the development of multi-cellular and discrete
mesocyclones through the remainder of the afternoon hours and
into the mid to late evening. Beyond the mid to late evening
hours, believe we will see storms trying to become more linear as
low level flow begins to veer more and becomes uni-directional.
This would likely result in more of a wind threat the later into
the evening and overnight this severe weather threat drags out.
Also of concern is the late night excessive heavy rainfall threat
which will continue to be monitored as well. Needless to say, did
not touch the Flash Flood Watch that remains in effect until 12z
Tue morning and may need to be extended through the mid to late
morning hours across our eastern third given the fact that the
frontal boundary will slow its eastward progression once it moves
into NW LA by 12z Tue.
Did not stray far from NBM temps through the short term.
13
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 214 PM CST Mon Jan 2 2023
Beyond Tue Night, deep upper low across the Northern Plains with
the Middle Red River Valley into the Lower Miss Valley under the
influence of the base of the trough to our north. Despite the
dynamics across our region, our moisture profile will tend to
scour out, thus the forecast will remain dry through the remainder
of the work week. A rather flat ridge upstream of the base of the
trough across our region will migrate eastward by Friday with
west southwest flow aloft beginning to increase from the Tx Hill
Country by this weekend. There will be enough forcing with this
increased southwesterly flow aloft to support chance pops this
weekend. Given the strongly positive tilt to the upstream trough
and the lack of significant low level return, strong to severe
storms does not appear likely this weekend. In fact, left any
mention of thunderstorms out of the forecast for now but this will
continue to be monitored as the event nears. Stayed close to NBM
temps through the extended.
13
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM CST Mon Jan 2 2023
Deteriorating flight conditions as we go through the remainder of
the afternoon, through the evening and overnight hours. Needless
to say, expect of plethora of cloud heights, VSBYS and wind shifts
with in and out convection through the TAF period. Did try to show
improving conditions weather and ceiling wise across our west and
northwest terminal locations beyond 03/12z along with a
predominant wind shift.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 73 47 64 / 90 20 0 0
MLU 65 75 50 66 / 90 70 10 0
DEQ 53 68 39 59 / 90 0 0 0
TXK 59 70 44 60 / 90 10 0 0
ELD 61 73 45 62 / 100 30 0 0
TYR 56 69 44 63 / 70 0 0 0
GGG 58 70 45 63 / 80 10 0 0
LFK 63 73 48 67 / 80 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ050-051-059>061-070>073.
LA...Flood Watch through late tonight for LAZ001>006-010>014-017>022.
OK...None.
TX...Flood Watch through late tonight for TXZ097-112-126-138-151>153-
165>167.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jan 2, 12:18 PM CST, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1218 PM CST Mon Jan 2 2023 OKZ077-TXZ096-108>111-124-125-136-137-149-150-031200- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg-Cherokee-Rusk- 1218 PM CST Mon Jan 2 2023 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and into early Tuesday morning. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-151>153-165>167-031200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 1218 PM CST Mon Jan 2 2023 ...FLOOD WATCH IN EFFECT THROUGH 6 AM CST TUESDAY MORNING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Multiple rounds of thunderstorms are expected this afternoon and into the overnight hours. Some of these storms could be severe, especially from late this afternoon into early Tuesday morning. Tornadoes, damaging winds, and large hail will be possible. Thunderstorms are expected to develop as discrete supercells and eventually congeal into a linear complex. Given the strongly sheared environment, a few of these tornadoes could be strong. Heavy rain and isolated flash flooding may also become a concern where training thunderstorms occur. In these areas, widespread 1 to 2 inches of rainfall is expected, with locally higher amounts of 3 inches or more. Therefore, a Flood Watch is in effect through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Lingering showers and thunders will be possible in our eastern zones as the line exits the region. A few of these may be strong to severe. Once this line leaves the area in the late morning hours, no additional hazardous weather threat is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon through Tuesday morning. 09
In the hours before
Local storm report, Jan 2, 6:12 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD HODGE 32.27N 92.73W
01/02/2023 JACKSON LA LAW ENFORCEMENT
WATER OVER ROAD IN THE CITY OF HODGE.
&&
MMLocal storm report, Jan 2, 6:14 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD 5 ENE JONESBORO 32.25N 92.63W
01/02/2023 JACKSON LA LAW ENFORCEMENT
WATER OVER GLADWAY ROAD.
&&
MMLocal storm report, Jan 2, 6:16 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN 1 NNW JONESBORO 32.24N 92.71W
01/02/2023 M6.40 INCH JACKSON LA TRAINED SPOTTER
&&
MMLocal storm report, Jan 2, 6:24 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD 5 ENE JONESBORO 32.25N 92.63W
01/02/2023 JACKSON LA LAW ENFORCEMENT
CORRECTS PREVIOUS FLOOD REPORT FROM 5 ENE
JONESBORO. WATER OVER GLADWAY ROAD.
&&
MMLocal storm report, Jan 2, 7:19 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FLASH FLOOD 9 SSE DOWNSVILLE 32.51N 92.36W
01/02/2023 OUACHITA LA NWS EMPLOYEE
WATER HAS BEEN OVER THE ROADWAY IN CALHOUN,
LA AT HWY 80 AND CALHOUN CUTOFF RD.
&&
16Local storm report, Jan 2, 7:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 WSW BROWNSVILLE-BAWCO 32.46N 92.29W
01/02/2023 E1.00 INCH OUACHITA LA TRAINED SPOTTER
LARGE HAIL REPORTED WEST OF MONROE.
&&
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:33 PM CST | Tornado Warning | SHV | Jackson, Ouachita, Union | 42 min |
| Jan 2, 6:53 PM CST | Tornado Warning | SHV | Ouachita | 52 min |
| Jan 2, 7:22 PM CST | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Union | 3 hr |
| Jan 2, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Jan 2, 7:52 PM CST | Special Weather Statement | SHV | Claiborne, Webster | 38 min |
| Jan 2, 7:55 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, Webster | 7 hr |
| Jan 2, 7:56 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 38 min |
| Jan 2, 8:27 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 48 min |
| Jan 2, 8:47 PM CST | Tornado Warning | SHV | Union | 43 min |
| Jan 2, 8:49 PM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Union | 5 hr |
| Jan 2, 9:03 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Jan 2, 11:24 PM CST | Flash Flood Warning | SHV | Claiborne, Webster | 3 hr |
| Jan 3, 3:10 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 50 min |
| Jan 3, 3:52 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 38 min |
| Jan 3, 5:55 AM CST | Tornado Warning | SHV | Union | 10 min |
| Jan 3, 8:14 AM CST | Special Weather Statement | SHV | LaSalle | 31 min |
| Jan 3, 9:44 AM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 9 days |
| Jan 3, 9:52 AM CST | River Flood Warning | SHV | Bossier, Webster | 18 days |
| Jan 3, 2:01 PM CST | Special Weather Statement | SHV | LaSalle | 29 min |
| Jan 3, 2:32 PM CST | Special Weather Statement | SHV | LaSalle | 28 min |
| Jan 3, 1:41 AM CST | Special Weather Statement | SHV | Cherokee | 34 min |
| Jan 3, 2:01 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 29 min |
| Jan 3, 2:27 AM CST | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 48 min |
| Jan 3, 9:34 AM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 58 hr |
| Jan 3, 9:38 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
Nearby
Flash Flood Warnings in Louisiana, 2023Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.